Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Mar 27, 2007, 5:39 PM EDT for Wayne County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2007, 5:39 PM EDT (21:39 UTC)
- Expired
- Mar 27, 2007, 6:19 PM EDT
- In force
- 40 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Wayne County, MI
The radar
The Detroit radar (KDTX), 58 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 272139 SVRDTX MIC163-272245- /O.NEW.KDTX.SV.W.0003.070327T2139Z-070327T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 539 PM EDT TUE MAR 27 2007 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 645 PM EDT * AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR FLAT ROCK...OR ABOUT 14 MILES NORTH OF MONROE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND HEAVY RAIN. LAT...LON 4224 8354 4209 8354 4209 8326 4224 8315 $$ KEK /
2 follow-up statements
000 WWUS53 KDTX 272203 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 602 PM EDT TUE MAR 27 2007 MIC163-272245- /O.CON.KDTX.SV.W.0003.000000T0000Z-070327T2245Z/ WAYNE MI- 602 PM EDT TUE MAR 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR WAYNE COUNTY... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED NEAR SUMPTER TOWNSHIP...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT LOCATIONS IN AND AROUND WILLOW METRO PARK... TAYLOR...FLAT ROCK...WOODHAVEN AND SOUTHGATE BETWEEN 600 PM AND 630 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4224 8354 4209 8354 4209 8326 4224 8315 $$ BT
000 WWUS53 KDTX 272219 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 616 PM EDT TUE MAR 27 2007 MIC163-272226- /O.CAN.KDTX.SV.W.0003.000000T0000Z-070327T2245Z/ WAYNE MI- 616 PM EDT TUE MAR 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY. THUS...THE WARNING HAS BEEN CANCELLED. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND LIGHTNING ARE STILL POSSIBLE FROM THUNDERSTORMS. LAT...LON 4224 8354 4209 8354 4209 8326 4224 8315 $$ KEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:32 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 27, 4:32 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 432 PM EDT TUE MAR 27 2007 .SHORT TERM...TONIGHT AND TOMORROW MAIN FORECASTING CONCERN DEALS WITH CONVECTION CHANCES THIS EVENING AND INTO TONIGHT. A LARGE POSITIVELY TILTED UPPER LEVEL LOW CURRENTLY LOCATED OVER EASTERN OKLAHOMA CONTINUES TO LIFT SLOWLY TO THE NORTHEAST. LEAD/SHEARED ABSOLUTE VORTICITY WAVES ALSO CONTINUE TO SPIRAL OUT AHEAD OF THE PARENT VORTEX. AN AFOREMENTIONED LOBE (DCVA) HAS INTERACTED WITH PERSISTENT SURFACE TROUGH ACROSS SOUTHERN LOWER MICHIGAN AND HAS BEEN MAIN SYNOPTIC FORCING FOR CONVECTION AND THUNDERSTORMS THIS AFTERNOON. ADDITIONAL FORCING FOR THUNDERSTORMS HAS BEEN THE RIGHT ENTRANCE REGION OF +60KT JET STREAK...ALLOWING FOR ADEQUATE UPPER LEVEL DIVERGENCE. THE ATMOSPHERE AHEAD/SOUTH OF THIS SURFACE TROUGH HAD PLENTY OF MORNING SUNSHINE ALLOWING FOR MODERATE INSTABILITY...CHARACTERIZED BY SBCAPES GREATER THAN 2000 J/KG...AND SURFACE BASED LIFTED INDICES OF LESS THAN -2C. THE WIND PROFILES THIS AFTERNOON ARE RELATIVELY WEAK AND WILL LIMIT THE OVERALL WIND THREAT WITH THESE STORMS. THE PRIMARY RISK WITH THESE STORMS WILL CONTINUE TO BE LARGE HAIL OF UP TO 1 INCH AND TORRENTIAL RAINFALL. PRECIPITABLE WATER VALUES ARE APPROXIMATELY 1.2 INCHES WHICH FOR LATE MARCH RUN MORE THAN 2 STANDARD DEVIATIONS ABOVE NORMAL. SURFACE TROUGH HAS BEEN A SLOW MOVER TO THIS POINT. THINKING THIS TREND WILL CONTINUE UNTIL UPPER LEVEL JET STREAK AND INCREASING SURFACE PRESSURE NUDGES THE FRONT THROUGH. COVERAGE OF THUNDERSTORMS WILL BE LIKELY INTO THE OVERNIGHT SOUTH OF A DETROIT TO GRAND RAPIDS LINE. EXPECTING INTENSITY TO WANE THIS EVENING AS WE LOSE DAYTIME HEATING. SURFACE HIGH PRESSURE IN EASTERN ONTARIO WILL GAIN A FOOTHOLD ON LOWER MICHIGAN INTO THE DAY TOMORROW. PRECIPITATION CHANCE WILL BE LIMITED TO SHOWER ACTIVITY AS AFOREMENTIONED FRONT WILL HAVE CLEARED INTO NORTHERN OHIO/INDIANA AND WILL RESULT IN LIMITED INSTABILITY. THE BEST CHANCE OF PRECIPITATION CONTINUES TO BE EXTREME SOUTHWESTERN LOWER MICHIGAN AND BAROCLINIC ZONE BUBBLES UP IN RESPONSE TO LIFTING UPPER LEVEL WAVE. WITH COLD EASTERLY FLOW OFF OF LAKE HURON...AND RESIDUAL SURFACE MOISTURE AREAS OF ADVECTION FOG WILL CONTINUE THIS EVENING AND OVERNIGHT FOR AREAS ADJACENT TO LAKE HURON. && .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY THE CENTRAL PLAINS SHORT WAVE WILL CONTINUE TO SHEAR APART AND WEAKEN IN FAVOR OF THE LARGER SCALE FEATURES IN THE UPPER FLOW WEDNESDAY NIGHT THROUGH THURSDAY. THE SHARPENING UPPER LEVEL RIDGE OVER LOWER MICHIGAN WILL REINFORCE THE STRENGTH OF THE SURFACE HIGH CENTERED OVER ONTARIO. THIS RIDGE THROUGH THE DEPTH OF THE ATMOSPHERE WILL RESULT IN LESS CLOUD COVER, COOLER TEMPS, AND STRONGER EASTERLY WINDS THROUGH FRIDAY. THE LARGE UPPER LOW LIFTING THROUGH THE PLAINS ON FRIDAY WILL BE THE MAIN CONCERN FOR OUR WEATHER THIS WEEKEND. TRENDS IN THE 12Z GFS AND NAM SOLUTIONS ARE TO CONSOLIDATE THE ENERGY IN THE UPPER LOW WITH SLOWER TIMING ON ITS MOVEMENT TOWARD THE GREAT LAKES. THIS IS IN THE DIRECTION OF THE CANADIAN AND EURO SOLUTIONS FROM RECENT DAYS AND ADDS CONFIDENCE TO THE FORECAST TIMING FOR THIS WEEKEND. ADJUSTMENTS TO THIS FORECAST PACKAGE INCLUDED ABOUT A 12 HOUR DELAY IN TIMING OF HIGHER RAIN CHANCES FRIDAY NIGHT AND SATURDAY ALONG WITH SLIGHTLY COOLER TEMPERATURES. && .PREV DISCUSSION...ISSUED 203 PM EDT TUE MAR 27 2007 AVIATION... A SURFACE TROUGH OF LOW PRESSURE WILL CONTINUE THE SLOW PROGRESSION SOUTHWARD THIS AFTERNOON. CURRENTLY THE TROUGH AXIS IS POSITIONED THROUGH LAPEER...GENESEE...SHIAWASEE...MACOMB COUNTIES IN EASTERN LOWER MICHIGAN WHILE THE WESTWARD EXTENSION IS LOCATED OVER OCEANA...NEWAYGO...AND MONTCALM COUNTIES. SURFACE TEMPERATURES ARE AGAIN WELL ABOVE NORMAL SOUTH OF THIS TROUGH AND HAVE AIDED IN DEVELOPING A MODERATELY UNSTABLE AIRMASS. THUNDERSTORM ACTIVITY HAS BEEN LIMITED TO WESTERN LOWER MICHIGAN BUT RECENT DEVELOPMENT HAS TAKEN PLACE IN MACOMB COUNTY. EXPECTING DEVELOPMENT TO FILL IN ALONG THIS SURFACE FEATURE THIS AFTERNOON WITH ADDED SOLAR INSOLATION/HEATING. CHANCES OF THUNDERSTORMS WILL INCREASE FROM NORTH TO SOUTH AS THE SURFACE ENHANCED SURFACE CONVERGENCE ALONG THE COOL FRONT SINKS SOUTH. THUNDERSTORM ACTIVITY WILL WANE THIS EVENING AS UPPER LEVEL FORCING PULLS OFF TO THE EAST AND SURFACE HIGH PRESSURE BUILDS IN FROM ONTARIO. BEHIND THIS SURFACE FEATURE LAKE INDUCED STRATUS HAS BEEN SLIDING DOWN THE SAGINAW BAY IN EARNEST THE PAST FEW HOURS. EXPECTING THIS STRATUS TO HOLD TOGETHER AND BEGIN IMPACTING CEILINGS AT KMBS WITHIN THE HOUR. THERE IS QUESTION ON HOW INLAND THE STRATUS WILL PENETRATE BUT EXPECTING THE POSTFRONTAL STRATIFICATION/REDUCED BOUNDARY LAYER MIXING TO ALLOW CLOUD DECK TO HOLD THROUGH EARLY AFTERNOON BEFORE LIFTING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...CB LONG TERM....BT AVIATION...CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 27, 2:40 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 240 PM EDT TUE MAR 27 2007 MIZ047>049-053>055-280900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 240 PM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MICHIGAN NORTH OF INTERSTATE 69. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO SATURDAY NIGHT AS A SURFACE LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MIZ060>063-068>070-075-076-082-083-280900- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- 240 PM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN ALONG AND SOUTH OF INTERSTATE 69. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ALONG AND SOUTH OF INTERSTATE 69 AND THUNDERSTORMS ARE LIKELY ALONG AND SOUTH OF INTERSTATE 96. A FEW OF THESE STORMS MAY BECOME SEVERE FOR A SHORT PERIOD OF TIME. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH AND HAIL NEAR 1 INCH...ALONG WITH HEAVY DOWNPOURS OF RAIN...AS THEY MOVE EAST AT 10 TO 20 MPH. THE STORMS WILL BE POSSIBLE AS A COLD FRONT SAGS SOUTH INTO THE AREA...AND INTERACTS WITH UNSTABLE AIR...BEFORE STALLING OVER THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO SATURDAY NIGHT AS A SURFACE LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-280900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 240 PM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS FROM THE ST CLAIR RIVER TO LAKE ST CLAIR...AND THUNDERSTORMS ARE LIKELY FROM LAKE ST CLAIR SOUTH THROUGH THE MICHIGAN WATERS OF LAKE ERIE. A COLD FRONT WILL SAG SOUTH INTO THE REGION AND PROVIDE THE FOCUS FOR THIS ACTIVITY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW OF THE STORMS MAY PRODUCE WIND GUSTS TO 30 KNOTS AND HALF INCH HAIL AS WELL AS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO SATURDAY NIGHT AS A SURFACE LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Mar 27, 2:49 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
249 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CHESTERFIELD TWSP
01/27/2007 1.00 INCH MACOMB MI TRAINED SPOTTER
&&Local storm report, Mar 27, 3:46 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 4 E MOUNT CLEMENS 42.60N 82.80W
03/27/2007 M1.00 INCH MACOMB MI PUBLIC
0332 PM HAIL UTICA 42.63N 83.02W
03/27/2007 M0.75 INCH MACOMB MI PUBLIC
&&Local storm report, Mar 27, 4:03 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
403 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL N NEW BALTIMORE 42.68N 82.74W
03/27/2007 M1.00 INCH MACOMB MI PUBLIC
HAIL CONTINUED FOR 15 MINUTES.
&&Local storm report, Mar 27, 4:54 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
454 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL NEW BALTIMORE 42.68N 82.74W
03/27/2007 E1.00 INCH MACOMB MI STORM CHASER
HAIL PERSISTED FOR 15 MINUTES CONTINUOUSLY
0355 PM HAIL BIRMINGHAM 42.54N 83.22W
03/27/2007 E0.75 INCH OAKLAND MI PUBLIC
&&
SCONSIDIThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:26 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 64 min |
| Mar 27, 2:29 PM EDT | Special Marine Warning | DTX | 91 min | |
| Mar 27, 3:19 PM EDT | Flash Flood Warning | DTX | Macomb | 3 hr |
| Mar 27, 3:30 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland | 60 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.